Allopurinol hypersensitivity syndrome with acute generalized exanthematous pustulosis manifestations

Cutan Ocul Toxicol. 2011 Sep;30(3):243-4. doi: 10.3109/15569527.2011.554481. Epub 2011 Feb 24.

Abstract

Allopurinol hypersensitivity syndrome(AHS) is a severe form of cutaneous adverse reaction that is associated with significant morbidity and mortality. We report a case of AHS with the cutaneous manifestation of acute generalised exanthematous pustulosis(AGEP). A 47 year old gentleman, with no previous skin disease, presented with a generalized mildly pruritic erythematous rash on the trunk and all 4 limbs, with patches of superficial non-follicular pustules. Our patient fulfilled both criteria for AGEP and AHS.

Publication types

  • Case Reports

MeSH terms

  • Acute Generalized Exanthematous Pustulosis / chemically induced*
  • Acute Generalized Exanthematous Pustulosis / diagnosis
  • Acute Generalized Exanthematous Pustulosis / pathology
  • Allopurinol / adverse effects*
  • Drug Hypersensitivity / diagnosis
  • Drug Hypersensitivity / etiology*
  • Drug Hypersensitivity / pathology
  • Gout Suppressants / adverse effects*
  • Humans
  • Male
  • Middle Aged

Substances

  • Gout Suppressants
  • Allopurinol